As of the past month I have been noticing that my face is flushing more than usual. I am not sure if it is due to new stressors, social anxiety, or my medications (Adderall 15XR and Seroquel 50mg @ night). I have been on these two medications for the past three years with no side effects so I am pretty sure that is not the sole cause of my redness. Prior to the past month when this started, when I talked in a large group my face would turn a hint of pink and fade in a few moments. Now when I speak in front of a group of less than 5 people my face turns bright red and stays very red for about an hour. I came home from school fine and within 45 min my face, ears, and neck were bright red and I was alone in my room- So I’m not sure if it’s purely social anxiety that is affecting my blushing. I’m just wondering if anyone else has had this problem due to the reasons listed above or for any other reasons I may have not thought of. I am getting really tired of always having a hot red face. Thanks!
You've been on your meds too long for this to be a side effect, but I still suggest you give your doctors office a call and let them know. Any time we are meds, especially long term, any new and rather sudden change needs to be reported.
You are too young for this to be related to menopause or perimenopause, (unless early menopause runs in the women of your family. Ask them!) but have you noticed if this happens more around your cycle than not? It could be a hormonal imbalance not just from your periods but possibly your thyroid. Have you ever had yours checked? It might be worth a visit to your doc to see where your TSH levels are.
The only other thing that springs to mind is if you've recently begun taking vitamins or suppliments that contain niacin..........which is famous for making people flush to the point of feeling like they are about to erupt in flames.
As for the possibility that you've suddenly developed a social phobia when speaking to a group of people is, in my humble opinion, pretty unlikely. People with that kind of social anxiety most always have it from a very early age.......I can't say that I've ever heard of it just popping up in a grown woman of YOUR advanced age. Of course, I jest, but you would have known if public speaking was not your gig long before you hit 26.
I've taken a vote with myself and we've decided that our advice is for you to discuss this with your doctor in the near future. We don't think it's anything to be seriously concerned about, but as stated above, it's new,
unexplaned, is obviously causing you some anxiety so it's always best to play it safe.
Let us know what it was, eh?
I don't think you know what you're talking about. It's not right to be dispensing medical advice. People can develop social phobia. It happened to me, suddenly, exactly as she described. But you are right about one thing: when this happens you need to get help, fast, and be aggressive about it. This condition can ruin your career, your relationships, and your self esteem.
Hhhmmmm. Interesting, I do not believe that greenlydia was giving medical advise as she was trying to answer a question posed. Experience is a great tool and she does have information relevant to that question. Another reason for symptoms as stated could be a mast cell condition. I' m so glad you have your causation of your symptoms and hopefully they are well controlled. What is your method of control, please enlighten us as it may help others and thank God it is not mast cell issues. Have a wonderful Blessed day. GOD BLESS!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.